Alert archive / Wyoming / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Cheyenne, WY

May 21, 2010Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 21, 2010, 8:49 PM MDT for Niobrara County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2010, 8:49 PM MDT (02:49 UTC)
Expired
May 21, 2010, 9:15 PM MDT
In force
26 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 155 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:26 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2010-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2010-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WUUS55 KCYS 220249
SVRCYS
WYC027-220315-
/O.NEW.KCYS.SV.W.0013.100522T0249Z-100522T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
849 PM MDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 915 PM MDT

* AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES NORTHEAST OF HAT CREEK...OR 23 MILES
  NORTHEAST OF LUSK...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN NIOBRARA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4326 10406 4303 10406 4296 10429 4312 10440
TIME...MOT...LOC 0249Z 239DEG 30KT 4307 10425
WIND...HAIL <50MPH 1.00IN

$$

RE
2 follow-up statements
986 
WWUS55 KCYS 220259
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
859 PM MDT FRI MAY 21 2010

WYC027-220315-
/O.CON.KCYS.SV.W.0013.000000T0000Z-100522T0315Z/
NIOBRARA WY-
859 PM MDT FRI MAY 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
NIOBRARA COUNTY UNTIL 915 PM MDT...

AT 856 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 11 MILES SOUTH OF REDBIRD...OR 23 MILES SOUTHWEST
OF EDGEMONT...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN NIOBRARA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4299 10426 4314 10434 4326 10406 4303 10406
TIME...MOT...LOC 0259Z 239DEG 30KT 4310 10416
WIND...HAIL <50MPH 1.00IN

$$

RE
925 
WWUS55 KCYS 220314
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
914 PM MDT FRI MAY 21 2010

WYC027-220324-
/O.EXP.KCYS.SV.W.0013.000000T0000Z-100522T0315Z/
NIOBRARA WY-
914 PM MDT FRI MAY 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NIOBRARA COUNTY
WILL EXPIRE AT 915 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM MDT.

LAT...LON 4299 10426 4314 10434 4326 10406 4303 10406
TIME...MOT...LOC 0314Z 239DEG 30KT 4316 10401

$$

RE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:35 PM MDT, 7 hours 14 minutes earlier.

Area forecast discussion, May 21, 1:35 PM MDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
135 PM MDT FRI MAY 21 2010

.SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY...
ACTIVE PERIOD STILL EXPECTED TO DEVELOP ACROSS THE EASTERN PORTION
OF THE FORECAST AREA THIS AFTERNOON AND INTO THE EVENING. CRITICAL
TO THE EVOLUTION OF SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE
THE WESTWARD EXTENT OF THE HIGHEST DEW POINTS...IN THE LOWER 50
DEGREE RANGE. CURRENTLY THESE VALUES ARE ADVECTING WEST INTO
SOUTHEAST WYOMING FROM NORTHERN COLORADO AND THE WESTERN NEBRASKA
PANHANDLE. SPC INCREASED THE SLIGHT RISK AREA TO INCLUDE THE
ENTIRE FORECAST AREA THIS MORNING DUE TO THE CONTINUED INCREASE IN
SHEAR AND EXPECTED DEVELOPMENT OF STRONG THUNDERSTORMS. BELIEVE
WITH THIS FORECAST ISSUANCE THAT STORMS WILL INITIATE OVER THE
HIGHER TERRAIN AND ALONG THE GRADIENT IN MOISTURE THAT IS
ADVECTING WESTWARD. THINK THIS WILL BE THE CASE DUE TO THE
GRADIENT FROM CLOUD COVER WHERE THE DEW POINTS ARE GREATEST AND
THE INCREASED INSOLATION ACROSS AREAS JUST WEST OF THIS MOISTURE
GRADIENT THAT SHOULD BE ABLE TO REACH THE CONVECTIVE TEMPERATURE
BY AROUND 3 PM MDT THIS AFTERNOON. THE STORMS WILL THEN MOVE INTO THE
REGION OF CAPPED INSTABILITY...ERODE THE CAP...AND FEED OFF THE
DEW POINTS IN THE 50S. STORM RELATIVE HELICITY VALUES CONTINUE TO
BE GREATEST ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA...BUT
SHOULD INCREASE TO GREATER THAN 100 M2/S2 EAST OF THE LARAMIE
RANGE DURING THE LATE AFTERNOON AND EARLY EVENING. THIS WILL LEAD
TO INCREASED POTENTIAL FOR ROTATING SUPERCELLS AND THE POTENTIAL
FOR ISOLATED TORNADO DEVELOPMENT IN ADDITION TO LARGE HAIL AND
STRONG WINDS.

FOR TONIGHT...SHOWERS AND THUNDERSTORMS WILL EXIT TO THE EAST
ACROSS THE NEBRASKA PANHANDLE...AND ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP CLOSER TO ENERGY IN THE MID-
LEVELS...AROUND 700 MB...THAT WILL BE MOVING OVER WESTERN WYOMING
INTO EAST CENTRAL WYOMING. DRIER AIR TO THE EAST OF THOSE
DISTURBANCES WILL MOVE NORTHEAST ACROSS MOST OF SOUTHEAST WYOMING
INCLUDING THE CHEYENNE AREA WITH NO ADDITIONAL CONVECTION EXPECTED
OVERNIGHT.

SATURDAY...THE SURFACE LOW THAT WILL CONTINUE TO DEVELOP OVER THE
AREA WILL CREATE A STRONG PRESSURE GRADIENT AND WINDY CONDITIONS
ACROSS THE WESTERN PORTION OF THE AREA SATURDAY. THIS WILL ALSO
ACT TO CREATE SOUTHWEST FLOW IN THE LEE OF THE MOUNTAINS AND
TEMPERATURES WILL BE QUITE A BIT WARMER THAN NORMAL. THE SURFACE
LOW WILL PUSH EAST INTO NEBRASKA DURING THE EVENING HOURS SATURDAY
WITH A WEAK COLD FRONT. THE GFS AND WRF-NMM ARE INDICATING
SHOWERS/THUNDERSTORMS MAY DEVELOP ALONG THE FRONTAL BOUNDARY FOR A
BRIEF TIME...SO HAVE ADDED THAT TO THE AFTERNOON FORECAST AND THEN
ADVECTED THE PRECIPITATION CHANCES EAST DURING THE EVENING. WILL
NOT ADD SEVERE MENTION TO THE GRIDS WITH THIS ISSUANCE...BUT 0-6KM
BULK SHEAR...CAPE AND LIFTED INDICES IN THE WRF-NMM STILL SUPPORT
THE POSSIBILITY FOR SOME LARGE HAIL AND DAMAGING WINDS FROM GOSHEN
COUNTY EAST TO DAWES AND BOX BUTTE COUNTIES.

SATURDAY NIGHT AND SUNDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE
WITH SHOWERS AND THUNDERSTORMS MOVING NORTHEAST OF THE AREA LATE
SATURDAY NIGHT. SUNDAY WILL BE DRY AS ANOTHER SURFACE LOW FORMS
OVER THE FOUR CORNERS REGION ASSOCIATED WITH THE NEXT AREA OF
VORTICITY MOVING THROUGH THE LONG-WAVE TROUGH OVER THE WEST COAST.
TEMPERATURES SUNDAY WILL BE COOLER...NEAR NORMAL...FOLLOWING THE
PASSAGE OF THE WEAK FRONT LATE SATURDAY.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. NAM...GFS AND ECMWF IN
DECENT AGREEMENT AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN
THEIR SOLUTIONS.

SUNDAY NIGHT...SCATTERED EVENING THUNDERSTORMS AND LATE NIGHT
SHOWERS ACROSS OUR NORTHERN AND CENTRAL COUNTIES ALONG AND NORTH OF
THE DEVELOPING BOUNDARY.

MONDAY...IMPRESSIVE NEGATIVELY TILTED SHORTWAVE TROUGH MOVES
NORTHEAST ACROSS WYOMING SENDING THE COLD FRONT ACROSS ALL BUT OUR
WESTERN NEBRASKA COUNTIES BY LATE AFTERNOON. WILL SEE ISOLATED TO
SCATTERED AFTERNOON THUNDERSTORMS NORTH OF A LARAMIE TO SCOTTSBLUFF
LINE WITH GREATEST COVERAGE ACROSS OUR NORTHERN COUNTIES OF CONVERSE
AND NIOBRARA CLOSER TO DEEPER MOISTURE AND LIFT.

TUESDAY...LESS AFTERNOON AND EVENING THUNDERSTORM COVERAGE AS LOW
AND MID LEVEL MOISTURE DECREASES FROM MONDAY AND LESS MESOSCALE AND
SYNOPTIC LIFT WITH SOUTHWEST FLOW ALOFT.

WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS OUR
NORTHERN AND CENTRAL COUNTIES WITH SOUTHWEST FLOW ALOFT AND LOW
LEVEL SOUTHEAST UPSLOPE MECHANICAL LIFT TO THE LARAMIE RANGE.

THURSDAY...DECENT WARMING TREND WITH INCREASING HEIGHTS ALOFT AND
THICKNESSES AS 500 MB HEIGHTS RISE ABOVE 5850 METERS AND 1000-500 MB
THICKNESSES NEAR 5790 METERS. CORRESPONDING DECREASE IN AFTERNOON
AND EVENING THUNDERSTORM CHANCES DUE TO WARMING TEMPERATURES ALOFT
ACTING TO CAP AND CONVECTIVELY INHIBIT THUNDERSTORM INITIATION.

FRIDAY...5850 METER 500 MB RIDGE DOMINATES ACROSS THE CENTRAL PLAINS
STATES AND THE WESTERN HIGH PLAINS...THUS THIS DAY LOOKS DRY WITH
WARM TEMPERATURES ALOFT INHIBITING THUNDERSTORM INITIATION.

&&

.AVIATION...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
TODAY...MOST NUMEROUS EAST OF INTERSTATE 25...PRODUCING MVFR AND
EXTREME TURBULENCE. SOME STORMS...ESPECIALLY EAST OF INTERSTATE
25...THIS AFTERNOON AND EVENING...MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL. AREAS OF FOG LATE TONIGHT PRODUCING IFR NORTH OF A
DOUGLAS TO KIMBALL LINE. STRONG COLD FRONT MOVES EAST TO FAR
EASTERN WYOMING BY LATE AFTERNOON SATURDAY WITH ISOLATED TO
SCATTERED THUNDERSTORMS IN THE AFTERNOON PRODUCING MVFR AND
TURBULENCE. COLD FRONT MOVES EAST ACROSS ALL COUNTIES AND
TERMINALS SATURDAY NIGHT WITH VFR.

&&

.FIRE WEATHER...
SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WILL BE POSSIBLE
LATE THIS AFTERNOON AND TONIGHT. TOMORROW WILL BRING WINDY
CONDITIONS ACROSS THE WESTERN HALF OF THE AREA...AND A SLIGHT
CHANCE FOR A WEAK THUNDERSTORM ACROSS THE EASTERN HALF OF THE
AREA. MUCH WARMER TEMPERATURES WILL ALSO BE OBSERVED SATURDAY.
LOWEST MINIMUM RELATIVE HUMIDITIES WILL BE EAST OF THE LARAMIE
RANGE WITH VALUES IN THE 15 TO 25 PERCENT RANGE. A WEAK COLD
FRONT WILL PASS THROUGH THE AREA LATE SATURDAY AND THIS WILL LEAD
TO COOLER AND NEAR NORMAL TEMPERATURES SUNDAY.

&&

.HYDROLOGY...
AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR BAGGS...DIXON AND
AREAS ALONG THE SAVERY CREEK. INCREASED RUNOFF FROM SNOW MELT IS
EXPECTED TO BRING ANOTHER PEAK FLOW THROUGH THESE AREAS DURING THE
LATE AFTERNOON HOURS TODAY. THIS AREAL FLOOD WARNING IS IN EFFECT
THROUGH 600 PM MDT THIS EVENING. OTHER AREA RIVERS HAVE REMAINED
BELOW ACTION STAGE AND ARE EXPECTED TO REMAIN BELOW ACTION STAGE
THROUGH THE WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 6 PM MDT FOR
PORTIONS OF SOUTHWEST CARBON COUNTY.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...CARPENTER
LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, May 21, 2:38 PM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT FRI MAY 21 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-221715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
238 PM MDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 1000 PM MDT FOR CONVERSE...
NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES OF WYOMING AND FOR
ALL OF THE WESTERN NEBRASKA PANHANDLE.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND CONTINUE THIS EVENING. SOME OF THESE THUNDERSTORMS
WILL LIKELY BECOME SEVERE BY LATE AFTERNOON AND THIS EVENING WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE ALONG AND NEAR THE TORNADO
WATCH AREA.

EVEN AN ISOLATED TORNADO WILL BE POSSIBLE THIS AFTERNOON OR EARLY
THIS EVENING EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AND
ACROSS THE WESTERN NEBRASKA PANHANDLE WITH THE ENVIRONMENT FAVORABLE
FOR SUPERCELL DEVELOPMENT. HEAVY RAINFALL FROM THESE THUNDERSTORMS
MAY ALSO PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY WHERE THE
GROUND IS ALREADY SATURATED FROM HEAVY RAINFALL EARLIER THIS WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF DISTURBANCES WILL BRING ISOLATED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS TO THE REGION MAINLY SATURDAY
THROUGH MONDAY. ADDITIONALLY...WARMER TEMPERATURES WILL CAUSE AN
INCREASE IN SNOW MELT AND WHEN COMBINED WITH LOCALLY HEAVY RAIN
SHOWERS...MAY RESULT IN INCREASED RIVER AND STREAM LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
EAST OF THE LARAMIE RANGE AND ACROSS THE WESTERN NEBRASKA
PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, May 21, 6:09 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             1 E DULL CENTER         43.41N 104.94W
05/21/2010  E1.00 INCH       CONVERSE           WY   CO-OP OBSERVER

            ESTIMATED WIND GUSTS TO 40 MPH AS WELL

&&

GCLAYCOM
Local storm report, May 21, 6:29 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             11 N LANCE CREEK        43.18N 104.64W
05/21/2010  E0.88 INCH       NIOBRARA           WY   PUBLIC

&&

REMANUEL
Local storm report, May 21, 7:03 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             6 SSE REDBIRD           43.16N 104.22W
05/21/2010  E0.88 INCH       NIOBRARA           WY   PUBLIC

&&

REMANUEL
Local storm report, May 21, 7:24 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             6 NW REDBIRD            43.30N 104.35W
05/21/2010  E1.00 INCH       NIOBRARA           WY   CO-OP OBSERVER

            THE HAIL WAS LOCATED AT HIS OIL WELL LOCATED 6 MILES
            NORTHWEST OF HIS LOCATION. THE TIME WAS ESTIMATED BY THE
            OBSERVER.

&&

DDEAL
Special weather statement, May 21, 8:16 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
816 PM MDT FRI MAY 21 2010

WYZ101>103-107-220315-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NIOBRARA
COUNTY WY-NORTH LARAMIE RANGE WY-
816 PM MDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONVERSE...
NORTHWESTERN PLATTE AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL 915 PM
MDT...

AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ESTERBROOK...OR 20 MILES
SOUTH OF DOUGLAS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHAWNEE...
  LOST SPRINGS...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 113 AND
128.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

RE
Special weather statement, May 21, 8:18 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
818 PM MDT FRI MAY 21 2010

WYZ102-220315-
NIOBRARA COUNTY WY-
818 PM MDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 915
PM MDT...

AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LANCE CREEK...OR 14 MILES
NORTH OF LUSK...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  REDBIRD...

RE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:08 PM MDTSevere Thunderstorm WarningCYSNiobrara67 min
May 21, 8:45 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte45 min
May 21, 9:16 PM MDTAreal Flood AdvisoryCYSConverse, Niobrara, Platte9 hr
May 21, 9:36 PM MDTSevere Thunderstorm WarningCYSNiobrara39 min
May 21, 9:40 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte28 min
May 21, 10:23 PM MDTSevere Thunderstorm WarningCYSNiobrara52 min
May 22, 9:47 AM MDTHigh Wind WarningCYSAlbany, Laramie4 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.